Alert archive / New Mexico / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 24, 2018, 3:33 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2018, 3:33 PM MDT (21:33 UTC)
- Expired
- Aug 24, 2018, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 170 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443 WGUS54 KEPZ 242133 FFWEPZ NMC017-250030- /O.NEW.KEPZ.FF.W.0025.180824T2133Z-180825T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service El Paso TX 333 PM MDT FRI AUG 24 2018 The National Weather Service in El Paso has issued a * Flash Flood Warning for... Eastern Grant County in south central New Mexico... * Until 630 PM MDT. * At 330 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Santa Clara... Arenas Valley... Cobre... Bayard... Fort Bayard... and Silver City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3282 10810 3275 10812 3275 10820 3282 10819 $$ CRESPO
1 follow-up statement
375 WGUS74 KEPZ 250020 FFSEPZ Flash Flood Statement National Weather Service El Paso TX 620 PM MDT FRI AUG 24 2018 NMC017-250030- /O.EXP.KEPZ.FF.W.0025.000000T0000Z-180825T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grant NM- 620 PM MDT FRI AUG 24 2018 ...THE FLASH FLOOD WARNING FOR EASTERN GRANT COUNTY WILL EXPIRE AT 630 PM MDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3282 10810 3275 10812 3275 10820 3282 10819 $$ CRESPO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:05 PM MDT, 28 minutes earlier.
Area forecast discussion, Aug 24, 3:05 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 305 PM MDT Fri Aug 24 2018 .SYNOPSIS... As a persistent ridge of high pressure aloft persists over east Texas and the Gulf Coast, a moist subtropical plume over our area, particularly over Arizona continues to bring moisture into our area. Some heavy rain is likely today and tonight, especially out toward the Arizona border. This pattern will continue Saturday. The upper high will start to reform with a ridge axis across northern Mexico Sunday and Monday. This will set up drier west flow aloft which will gradually remove much of our moisture out of the area to the east. Drying will gradually start Sunday and by Tuesday our weather pattern will become mostly dry, with a few mountain thunderstorms possible. High temperatures will climb back to well above normal to the mid and upper nineties by mid week. && .DISCUSSION... Latest forecast models suggest around two more days of our ongoing monsoonal type weather before some drying out takes place. The persistent upper high over east Texas will slowly drift over the lower Mississippi Valley Saturday afternoon. This will allow sub- tropical moisture to persist over much of the area into at least Saturday. Again the deepest of the plume as nicely depicted by the water vapor sim will remain west of the Rio Grande Valley. PWs out west are around 1.4 inches while in the east they are closer to 1.2 inches. Forecast Models (and WV SIM) indicate a potential MCV feature, possibly a left over MCV just south southwest of the NM Bootheel which may well be a factor tonight and Saturday over eastern Arizona and far western New Mexico (Grant County). With the high moisture out west, this feature should enhance thunderstorms the rest of this afternoon into tonight. A Flash Flood Watch is en effect for the western zones until 6 AM Saturday. Also of note, since much of the Black Range/Gila area received heavy rain yesterday, it will may not take much additional rain today to cause flooding. Some heavy rain possible again Saturday though the trend over all is slowly on its way down intensity and areal coverage wise as we head into next week. For the first part of next week increased westerly flow aloft and int he lower levels will begin to push the monsoonal moisture eastward out of our area as the upper high builds west across northern Mexico. Isolated to scattered thunderstorms will still be possible Sunday as an upper trough moves to our east. Drier air will be even more pronounced on Monday, as PWs mostly drop to one inch or less and dewpoints fall into the upper 40s to 50. Despite slight warming aloft, airmass remains somewhat unstable enough for low POPs in for the Sacramento Mtns. By Tuesday and beyond, the upper ridge over northern Mexico will move more north and build center over the CWA. This should further dry and stabilize the area, with the exception of the Sacramento Mtns. High temperatures should warm back up to well above normal, and we may well climb into the upper 90s (100s maybe) Thursday and Friday. && .AVIATION...Valid 25/00Z-26/00Z... P6SM FEW-SCT060-080 SCT120-150 SCT-BKN200-250 through much of the period. Expect isolated to scattered thunderstorms east of divide with 1-3SM TSRA BKN- OVC030-040 and scattered to numerous west of divide, with best chances before 06Z and again after 18Z. Winds west to southwest at 5-15KTS and becoming south to southwest after 12Z. && .FIRE WEATHER... Deep monsoonal moisture will remain over the area through the weekend with scattered to numerous storms western zones and isolated to scattered east. Some of these storms will be capable of producing locally heavy rain and flooding. Relative humidities during this period will remain above 25 percent through the weekend. Starting early next week, drier air will start to move in as westerly flow develops over the area. There should be enough low level moisture remaining around area to keep humidities at or above 20 percent. Winds will remain below 15 mph except near storms through the period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 70 92 71 93 / 30 20 30 0 Sierra Blanca 66 92 67 93 / 30 10 20 0 Las Cruces 63 90 66 91 / 30 20 30 0 Alamogordo 64 91 68 91 / 40 30 40 20 Cloudcroft 51 67 49 70 / 40 50 40 30 Truth or Consequences 64 89 65 89 / 40 30 40 20 Silver City 58 81 57 83 / 50 50 40 30 Deming 62 90 64 91 / 40 30 30 0 Lordsburg 62 88 64 89 / 50 40 40 20 West El Paso Metro 69 91 70 92 / 30 10 30 0 Dell City 66 94 68 95 / 30 20 20 0 Fort Hancock 68 94 70 95 / 30 10 20 0 Loma Linda 65 89 65 90 / 30 20 30 0 Fabens 67 92 69 94 / 30 10 30 0 Santa Teresa 68 91 68 92 / 30 10 30 0 White Sands HQ 65 91 68 92 / 30 20 40 0 Jornada Range 63 91 65 91 / 40 20 40 0 Hatch 62 91 65 92 / 40 30 40 0 Columbus 65 90 66 92 / 40 20 30 0 Orogrande 67 92 68 91 / 30 20 30 0 Mayhill 56 78 53 79 / 30 40 40 30 Mescalero 55 78 54 79 / 40 40 40 30 Timberon 54 77 54 78 / 30 40 40 30 Winston 50 81 54 83 / 50 60 40 30 Hillsboro 59 88 60 88 / 40 50 40 30 Spaceport 61 89 64 91 / 40 20 40 10 Lake Roberts 49 81 52 82 / 60 60 40 30 Hurley 60 84 58 85 / 50 50 40 20 Cliff 56 85 57 86 / 60 50 40 30 Mule Creek 57 84 58 85 / 60 50 40 30 Faywood 59 85 60 86 / 40 40 40 20 Animas 63 88 64 89 / 60 40 40 30 Hachita 61 88 63 89 / 40 30 40 0 Antelope Wells 60 86 63 87 / 50 40 40 30 Cloverdale 59 83 59 85 / 50 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Flash Flood Watch through late tonight for NMZ401>406. TX...None. && 20/26 NOVLAN//GRZYWACZ
Hazardous weather outlook, Aug 24, 11:48 AM MDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1148 AM MDT Fri Aug 24 2018 NMZ401>417-TXZ418>424-251800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1148 AM MDT Fri Aug 24 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight: From noon Friday until 6 AM Saturday, A FLASH FLOOD WATCH is in effect. There is an elevated risk of FLASH FLOODING until 6 AM Saturday for Hidalgo and Grant counties and the Black Range and foothills in Sierra County. One to two or more inches of rain is possible which could lead to flash flooding in low lying drainage areas, low water crossings and areas downstream from previous fire burn scars. Scattered thunderstorms are likely again today and a few may produce heavy rain with flooding, hail, wind gusts over 50 mph, and dangerous lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday through Friday Isolated to Scattered Thunderstorms with a few still possibly strong with heavy rain and flooding, hail, and strong outflow winds along with dangerous lightning. Overall storm activity should gradually decrease in coverage and intensity later Sunday into the week especially by Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any significant weather especially in regards to heavy rain and flooding to local law enforcement and the NWS via phone or twitter using @NWSELPASO. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:17 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 43 min |
| Aug 23, 6:48 PM MDT | Areal Flood Advisory | EPZ | Luna | 117 min |
| Aug 23, 7:34 PM MDT | Special Weather Statement | EPZ | Luna | 41 min |
| Aug 24, 4:56 AM MDT | Flash Flood Watch | EPZ | Grant, Hidalgo, Luna | 17 hr |
| Aug 24, 3:07 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 24, 4:49 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 24, 5:33 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.